Decompositions of the plane and the size of the continuum

Tom 203 / 2009

Ramiro de la Vega Fundamenta Mathematicae 203 (2009), 65-74 MSC: Primary 03E50; Secondary 03E05, 51M05. DOI: 10.4064/fm203-1-6

Streszczenie

We consider a triple $\langle E_0,E_1,E_2\rangle$ of equivalence relations on $\mathbb{R}^2$ and investigate the possibility of decomposing the plane into three sets $\mathbb{R}^2=S_0 \cup S_1 \cup S_2$ in such a way that each $S_i$ intersects each $E_i$-class in finitely many points. Many results in the literature, starting with a famous theorem of Sierpiński, show that for certain triples the existence of such a decomposition is equivalent to the continuum hypothesis. We give a characterization in ZFC of the triples for which the decomposition exists. As an application we show that the plane can be covered by three sprays regardless of the size of the continuum, thus answering a question of J. H. Schmerl.

Autorzy

  • Ramiro de la VegaUniversidad de los Andes
    Bogotá, Colombia
    e-mail

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek